Library Header Image
LSE Research Online LSE Library Services

Stability of the exponential utility maximization problem with respect to preferences

Xing, Hao (2017) Stability of the exponential utility maximization problem with respect to preferences. Mathematical Finance, 27 (1). pp. 38-67. ISSN 0960-1627

PDF - Accepted Version
Download (593kB) | Preview
Identification Number: 10.1111/mafi.12073


This paper studies stability of the exponential utility maximization when there are small variations on agent's utility function. Two settings are considered. First, in a general semi-martingale model where random endowments are present, a sequence of utilities depned on R converges to the exponential utility. Under a uniform condition on their marginal utilities, convergence of value functions, optimal payouts and optimal investment strategies are obtained, their rate of con-vergence are also determined. Stability of utility-based pricing is studied as an application. Second, a sequence of utilities depened on R+ converges to the exponential utility after shifting and scaling. Their associated optimal strategies, after appropriate scaling, converge to the optimal strategy for the exponential hedging problem. This complements Theorem 3.2 in M. Nutz, Probab. Theory Relat. Fields, 152, 2012, which establishes the convergence for a sequence of power utilities.

Item Type: Article
Official URL:
Additional Information: © 2014 Wiley Periodicals, Inc.
Divisions: Statistics
Subjects: H Social Sciences > HA Statistics
H Social Sciences > HG Finance
Q Science > QA Mathematics
Date Deposited: 24 Jun 2014 08:59
Last Modified: 20 Sep 2021 02:07
Funders: STICERD, London School of Economics and Political Science

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics